Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 9, 2007, 11:45 AM MDT for Lincoln County, Sweetwater County, Uinta County, Wyoming. It took effect at Jul 9, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 11:45 AM MDT (17:45 UTC)
- In effect from
- Jul 9, 2007, 12:00 PM MDT
- Expired
- Jul 9, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 195 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3775 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 091830 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1145 AM MDT MON JUL 9 2007 WYZ277-279-100300- /O.NEW.KRIW.FW.W.0002.070709T1800Z-070710T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 1145 AM MDT MON JUL 9 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST WINDS WILL INCREASE EARLY THIS AFTERNOON FROM 10 TO 20 MPH WITH FREQUENT GUSTS TO 30 MPH ACROSS THE AREA. THIS WILL COMBINE WITH TEMPERATURES IN THE 80S TO LOWER 90S...RELATIVE HUMIDITY VALUES OF 8 TO 15 PERCENT AND DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. ALSO...A FRONT WILL MOVE THROUGH THIS EVENING SHIFTING THE WIND TO THE NORTHWEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KRIW 100259 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 859 PM MDT MON JUL 9 2007 WYZ277-279-100400- /O.EXP.KRIW.FW.W.0002.000000T0000Z-070710T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 859 PM MDT MON JUL 9 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. AS THE EVENING HOURS CONTINUE...CRITICAL FIRE WEATHER CONDITIONS HAVE DECREASED...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. RELATIVE HUMIDITY VALUES ARE MOSTLY ABOVE 15 PERCENT...AND WINDS GUSTS HAVE DROPPED BELOW 25 MPH. WIND GUSTS OF 20 TO 25 MPH MAY BE EXPERIENCED UNTIL MIDNIGHT...AND A WIND SHIFT TO THE NORTHEAST IS EXPECTED FROM MIDNIGHT TO 3 AM MDT...AS A COOL FRONT PUSHES INTO SOUTHERN WYOMING. $$ MCDONALD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 9, 3:02 AM MDT, 8 hours 43 minutes earlier.
Area forecast discussion, Jul 9, 3:02 AM MDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 302 AM MDT MON JUL 9 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT SHORTWAVE MOVING ACROSS THE SOUTHERN CANADIAN PLAINS TODAY IS HANDLED SIMILARLY BY THE 00Z RUNS OF THE GFS AND NAM. BOTH MODELS SHOW A SFC COLD FRONT PUSHING SOUTHWARD INTO NORTHEASTERN WY LATE THIS AFTERNOON. SLIGHT H5 RIDGING AHEAD OF THE TROUGH IS EXPECTED TO ALLOW THE STRONG UPPER HIGH OVER THE SOUTHWEST U.S. TO RIDGE SLIGHTLY TO THE NORTH TODAY. GFS THERMAL ADVECTION AT H7 AHEAD OF THE TROUGH APPEARS TO BE A BIT STRONG...BUT WEIGHTED HIGH TEMPERATURE FORECAST TOWARD THE WARMER GFS SOLUTION. 15 TO 17 C TEMPERATURES AT H7 ACROSS THE CENTRAL AND SOUTHERN WY WILL RESULT IN HIGHS IN THE UPPER 80S TO MID 90S IN THE LOWER ELEVATIONS. GFS INDICATES THAT DRIER AIR IN THE BOUNDARY LAYER WILL MOVE ACROSS WY FROM THE WEST RAPIDLY THIS AFTERNOON...BUT THE NAM SOLUTION HOLDS ONTO LOW LEVEL MOISTURE EAST OF THE ABSAROKA AND WIND RIVER RANGES THIS AFTERNOON AND EVENING AHEAD OF THE SFC COLD FRONT. PREFER THE NAM SOLUTION IN THIS CASE...AS MODELS TEND TO SCOUR OUT LOW LEVEL MOISTURE TOO QUICKLY FROM WEST TO EAST IN THIS PATTERN. NAM EXTENDS THETA-E RIDGE THIS AFTERNOON AND EVENING WEST INTO THE WIND RIVER BASIN AND BIGHORN BASIN WITH LIFTED INDICES LESS THAN MINUS 1 C. INCLUDED ISOLATED SHOWERS AND THUNDERSTORMS IN THESE BASINS AND POINTS TO THE EAST...EXCEPT FOR THE BIGHORN RANGE AND JOHNSON COUNTY...WHERE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH LOW LEVEL CONVERGENCE ALONG THE COLD FRONT. GFS AND NAM IN FAIRLY GOOD AGREEMENT TUESDAY IN PUSHING THE COLD FRONT THROUGH THE CWA...AS THE SHORTWAVE TO THE EAST DIGS SOUTHWARD INTO THE UPPER MIDWEST. STRONG CAA BEHIND THE FRONT WILL PRODUCE SIGNIFICANT COOLING WITH AFTERNOON H7 TEMPERATURES FALLING INTO THE 8 TO 14 C RANGE FROM NORTHEAST TO SOUTHWEST ACROSS THE CWA. HIGHS ACROSS THE NORTHEASTERN CWA WILL ONLY REACH THE MID TO UPPER 70S IN THE LOWER ELEVATIONS WITH HIGHS TO THE SOUTH AND WEST ONLY IN THE UPPER 70S TO MID 80S. ANY AFTERNOON AND EVENING CONVECTION SHOULD BE CONFINED TO THE HIGHER ELEVATIONS WEST OF THE DIVIDE TUESDAY. LEANED TOWARD THE COOLER NAM SOLUTION WEDNESDAY GIVEN NORTHWEST FLOW ALOFT AND THE DEEPENING TROUGH IN THE MIDWEST. STABLE AIRMASS IN PLACE ACROSS THE REGION WEDNESDAY SHOULD LIMIT ANY ISOLATED CONVECTION TO THE HIGHER ELEVATIONS. .LONG TERM...THURSDAY THROUGH MONDAY UPPER RIDGE...CURRENTLY OVER EASTERN PACIFIC NEAR 140W...TO MOVE INTO WESTERN CANADA AND BECOME FULLY PHASED WITH GREAT BASIN UPPER HIGH BY THURSDAY. THIS HIGH AMPLITUDE RIDGE TO DOMINATE THE WEATHER THROUGH THIS EXTENDED PERIOD. COLD AIRMASS EAST OF THE DIVIDE MIDWEEK TO GRADUALLY MODIFY LATE IN THE WEEK INTO THE WEEKEND. GFS SHOWS A REINFORCING PUSH TO COLD FRONT FRIDAY AS CLIPPER SYSTEM DIVES INTO THE NORTHERN PLAINS SO TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL EAST OF THE DIVIDE THROUGH FRIDAY WITH ABOVE NORMAL TEMPERATURES OUT WEST. INSTABILITY AND LIMITED MOISTURE WILL RESULT IN ISOLATED THUNDERSTORMS MAINLY WEST OF THE DIVIDE THURSDAY AND FRIDAY. UPPER RIDGE TO BROADEN AND PROGRESS SLIGHTLY EASTWARD OVER THE WEEKEND BRINGING HOT SUMMER TEMPERATURES...MOSTLY IN THE UPPER 80S AND 90S IN THE LOWER ELEVATIONS SUNDAY AND MONDAY. SLIGHT CHANCES OF THUNDERSTORMS WILL REMAIN MAINLY OVER THE WESTERN MOUNTAINS AND FAVORED CONVERGENCE REGIONS IN LIGHT UPVALLEY/UPSLOPE FLOW DURING MAX HEATING. THUS...AFTER SOME RELIEF FROM THE HEAT DURING THE WORKWEEK A RETURN TO MAINLY DRY AND HOT WEATHER...ALONG WITH INCREASED FIRE DANGER RETURN OVER THE WEEKEND. && .AVIATION... ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE FROM NEAR THE COD TAF SITE SOUTHEAST TO WRL AND CPR AS A COLD FRONT SLIDES SOUTH ACROSS THIS AREA. THE WESTERN TAF SITES FROM JACKSON SOUTH TO ROCK SPRINGS SHOULD BE DRY. GUSTY NORTH WINDS WILL OCCUR BEHIND THE COLD FRONT WITH GUSTY WEST TO NORTHWEST WINDS AT THE BPI...PNA AND RKS TAF SITES IN THE AFTERNOON AND EARLY EVENING. VFR CONDITIONS WILL DOMINATE WITH ONLY LOCAL MVFR CONDITIONS AROUND THE ISOLATED LATE DAY THUNDERSTORMS. && .FIRE WEATHER... LOW LEVEL MOISTURE WILL LINGER ACROSS THE AREA FROM THE WIND RIVER BASIN AND BIGHORN BASIN TO EASTERN WYOMING. RELATIVELY STRONG DAYTIME HEATING AND AN APPROACHING COLD FRONT WILL GENERATE ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THIS AREA. THESE THUNDERSTORMS WILL AGAIN PRODUCE FREQUENT LIGHTNING...STRONG WIND GUSTS AND SMALL HAIL. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. WINDS WILL REMAIN LIGHT TODAY...LESS THAN 15 MPH WITH A FEW GUSTS UP TO 20 MPH POSSIBLE ACROSS SOUTHERN WY THIS AFTERNOON. THE COLD FRONT WILL MOVE SOUTH OF THE REGION MONDAY NIGHT AND TUESDAY. MUCH COOLER AIR WILL MOVE INTO THE AREA TUESDAY WITH HIGHER MINIMUM RELATIVE HUMIDITIES EXPECTED ACROSS THE FIRE WEATHER DISTRICT. RELATIVE HUMIDITIES SHOULD RECOVER VERY WELL TUESDAY NIGHT WITH LIGHT WINDS AND MOSTLY CLEAR SKIES AFTER MIDNIGHT. SLIGHTLY DRIER AND WARMER AIR WILL MOVE NORTHWARD ACROSS THE REGION WEDNESDAY...BUT MINIMUM RELATIVE HUMIDITIES WILL STILL REMAIN IN THE MID TEENS TO UPPER 20S IN THE LOWER ELEVATIONS. THUNDERSTORMS ACTIVITY WILL BE ISOLATED AT BEST WITH A MUCH MORE STABLE AIRMASS ACROSS WYOMING. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SMITH LONG TERM...AEM AVIATION...SKRBAC FIRE WEATHER...SMITH
Hazardous weather outlook, Jul 9, 5:00 AM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON JUL 9 2007 WYZ001>020-022>030-101100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WITH THESE STORMS WILL BE STRONG TO SEVERE WIND GUSTS... LIGHTNING...HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED MAINLY WEST OF THE DIVIDE WEDNESDAY THROUGH SUNDAY. THE MAIN HAZARDS WITH THESE STORMS WILL BE LIGHTNING AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WIND GUSTS OR WIND DAMAGE TO THE WEATHER OFFICE IMMEDIATELY AT 1-800-211-1448. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:24 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 48 min |
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.